Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2017, 6:16 PM CDT for Dent County, Phelps County, Texas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 4, 2017, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Phelps County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WGUS53 KSGF 042316
FFWSGF
MOC065-161-215-050315-
/O.NEW.KSGF.FF.W.0060.170604T2316Z-170605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
616 PM CDT SUN JUN 4 2017
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Western Dent County in south central Missouri...
North central Texas County in south central Missouri...
Southern Phelps County in east central Missouri...
* Until 1015 PM CDT
* At 614 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain has already fallen across the warned area. Flash flooding is
expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Salem... Licking...
Edgar Springs... Lenox...
Beulah... Lecoma...
Darien... Hazelton...
Lake Spring... Anutt...
This warning includes but is not limited to the following low water
crossings...
Route DD at Dry Fork northwest of Salem...
and Route H at Little Piney Creek southeast of Edgar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3751 9203 3780 9202 3779 9153 3778 9152
3750 9152
$$
Wise1 follow-up statement
442
WGUS73 KSGF 050243
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
943 PM CDT SUN JUN 4 2017
MOC065-161-215-050253-
/O.CAN.KSGF.FF.W.0060.000000T0000Z-170605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dent MO-Texas MO-Phelps MO-
943 PM CDT SUN JUN 4 2017
...THE FLASH FLOOD WARNING FOR WESTERN DENT...NORTH CENTRAL TEXAS AND
SOUTHERN PHELPS COUNTIES IS CANCELLED...
The heavy rain has ended. The threat for rapid rises in water levels
has diminished. Flash flooding is no longer expected to pose a threat
to life or property. Please continue to heed any remaining road
closures.
LAT...LON 3751 9203 3780 9202 3779 9153 3778 9152
3750 9152
$$
WiseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:23 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 2:23 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 223 PM CDT Sun Jun 4 2017 .SYNOPSIS... Issued at 223 PM CDT Sun Jun 4 2017 Widely scattered convection was occurring in the CWA with a larger area of more widespread convection just to the south of the CWA. Surface based CAPES were in 2000-2500 j/kg, with little to no shear. Upper low was located over southern OK / Northern TX with shortwave energy cycling around the low into northwest AR. A more northern stream shortwave was located across the upper MS valley and will be the focus for ending the convection chances when it pushes through on Monday. && .SHORT TERM...(This evening through Monday) Issued at 223 PM CDT Sun Jun 4 2017 For the remainder of the afternoon and tonight, will see the main band of convection currently to our south shift into southern MO, which will have the best coverage of convection into the evening hours. More scattered convection will occur further north across the remainder of the CWA. Weak surface flow will continue tonight and should see the main frontal passage move through on Monday. Some lingering showers/thunderstorms may occur across far southern Missouri during the day Monday, but most areas should remain dry. Some patchy fog in the low lying areas and near bodies of water will again be possible overnight with a moist boundary layer and weak surface flow. .LONG TERM...(Monday Night through Sunday) Issued at 223 PM CDT Sun Jun 4 2017 Drier air will then push into the area by Monday night with the northeast to southwest push of a shortwave. Temperatures on Tuesday will be in the upper 70s to low 80s and dip down into the 50s Tuesday night. Will start to see a warming trend by the end of the week as we return to a more southerly flow in the low levels and southwesterly flow aloft. Some low end precipitation chances will also pop back up for late in the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1156 AM CDT Sun Jun 4 2017 Should see IFR conditions end early this afternoon at JLN/BBG. Scattered convection will continue and will eventually affect the TAF sites during the afternoon/evening, with the best chance over BBG. Cold front will then work through the area tonight and should clear things from north to south on Monday. May see some patchy fog and areas of stratus again tonight, with some IFR again possible. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1255 PM CDT Sun Jun 4 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1255 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated Lightning risk. Limited Fog risk. DISCUSSION... Scattered thunderstorms are expected across the area from late morning through this evening. Patchy fog will again be possible tonight, mainly across low lying areas and near bodies of water. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms will remain possible across extreme southern Missouri through early afternoon Monday. Thunderstorm chances will then return to the entire outlook area late in the workweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:56 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jun 4, 5:41 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.